Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 504, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 18, 2011, 8:56 PM CDT for Hunt County, Rains County, Van Zandt County, Texas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2011, 8:56 PM CDT (01:56 UTC)
- Expired
- Sep 18, 2011, 9:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Hunt County, TX, Rains County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 132 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 9:15 PM CDT | TSTM WND DMG | Wills Point, TX | TREE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 18, 4:06 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2236 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1912 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
121
WUUS54 KFWD 190156
SVRFWD
TXC231-379-467-190230-
/O.NEW.KFWD.SV.W.0504.110919T0156Z-110919T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
856 PM CDT SUN SEP 18 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL HUNT COUNTY IN NORTH CENTRAL TEXAS...
SOUTHERN RAINS COUNTY IN NORTHEAST TEXAS...
NORTHERN VAN ZANDT COUNTY IN NORTHEAST TEXAS...
* UNTIL 930 PM CDT
* AT 855 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WEST TAWAKONI...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKE TAWAKONI STATE PARK...EAST TAWAKONI AND WILLS POINT AROUND 905
PM...
EMORY AND EDGEWOOD AROUND 920 PM...
FRUITVALE AND CANTON AROUND 925 PM...
GRAND SALINE AROUND 930 PM...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-20 BETWEEN MILE MARKERS 501 AND 528...
I-30 BETWEEN MILE MARKERS 75 AND 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3253 9608 3283 9608 3295 9621 3290 9566
3252 9559 3250 9559
TIME...MOT...LOC 0155Z 290DEG 29KT 3289 9604
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 6:43 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 18, 6:43 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 643 PM CDT SUN SEP 18 2011 .AVIATION...642 PM THERE IS A GAP IN THE CONVECTIVE LINE UPSTREAM FROM THE METROPLEX. LATEST HRRR...RUC...NAM...AND GFS STILL PROG CONVECTION AT METROPLEX TAF SITES AND WILL CONTINUE WITH TSRA IN TAFS EXPECTING LINE TO FILL IN SOME AS IT APPROACHES. MODELS REMAIN IN AGREEMENT THAT THERE WILL BE NO CONVECTION BEHIND THE FRONT...SO BY LATE EVENING CONVECTION SHOULD BE SOUTHEAST OF SITES. DRY AIR BEHIND FRONT WILL PREVENT ANY STRATUS FORMATION IN THE MORNING. AT WACO...TIMING OF STORMS STILL SUBJECT TO CHANGE. TAF TIMING IS BASED ON LIFTING/FORCING FROM THE FRONT...BUT ISOLATED STORMS IN WARM SECTOR MAY STILL AFFECT THE AREA EARLIER IN THE EVENING. COVERAGE OF ISOLATED STORMS IN WARM SECTOR IS TOO LOW TO INCLUDE IN TAF AT THIS TIME. BRIEF MVFR CEILINGS MAY STILL OCCUR NEAR FROPA...BUT THEY SHOULD DISSIPATE QUICKLY AND I HAVE VFR IN THE TAF FOR TOMORROW. 84 && .UPDATE...557 PM BRIEF UPDATE TO HOURLY GRIDS TO ACCOUNT FOR CURRENT TRENDS. WEAK CELLS HAVE DEVELOPED IN ADVANCE OF SURFACE BOUNDARY...BETWEEN GAINESVILLE AND GRAHAM. MORE VIGOROUS CONVECTION CONTINUES NEAR SHERMAN/DENISON AND IN COMANCHE COUNTY...THOUGH BETTER INSTABILITY IS IN PLACE IN BETWEEN THESE AREAS. SURFACE TEMPERATURES HAVE REACHED THE MID 90S...WITH DEW POINTS STILL IN THE MID TO UPPER 60S...FROM HOOD/JOHNSON THROUGH THE METROPLEX TO DENTON/COLLIN. ALTHOUGH CU IS RATHER BENIGN AT THE MOMENT...RAPID DEVELOPMENT COULD OCCUR WITHIN THIS AREA OF ENHANCED INSTABILITY THROUGH SUNSET...RESULTING IN A MORE SOLID PREFRONTAL LINE OF CONVECTION. 25 && .PREV DISCUSSION... /ISSUED 250 PM CDT SUN SEP 18 2011/ EXPECTING SCATTERED TO NUMEROUS THUNDERSTORM DEVELOPMENT ACROSS PARTS OF NORTH TEXAS THIS AFTERNOON AND EVENING. WEAK COLD FRONT WAS JUST BEGINNING TO ENTER MONTAGUE AND YOUNG COUNTIES AND SHOULD BE A FOCUS FOR SIGNIFICANT THUNDERSTORMS DEVELOPMENT BY 4 PM. OTHER THUNDERSTORMS MAY DEVELOP AHEAD OF THE FRONT THIS AFTERNOON AND EVENING AS STRONG HEATING HAS MOSTLY ERODED A WEAK CAP. SOME OF THE STORMS ARE LIKELY TO BECOME SEVERE WITH A LARGE HAIL AND DAMAGING WIND POTENTIAL. SEE THE AWUFWD PRODUCT ISSUED AT 213 PM CDT FOR A TECHNICAL DISCUSSION OF FACTORS THAT WILL AFFECT THE DEVELOPMENT OF SEVERE THUNDERSTORMS THROUGH THIS EVENING. POPS IN MANY AREAS TONIGHT WILL RANGE FROM 50 TO 60 PERCENT. RAIN CHANCES WILL END FROM NORTHWEST TO SOUTHEAST LATER TONIGHT AND EARLY MONDAY AS THE COLD FRONT BRINGS DRIER AND MORE STABLE AIR TO THE AREA AND SUBSIDENCE BEHIND THE UPPER WAVE CLEARS THE SKIES. HIGHS WILL BE IN THE 80S IN MOST AREAS MONDAY AND TUESDAY...WITH LOWS IN THE 50S AND 60S MONDAY NIGHT AND TUESDAY NIGHT. THE NEXT CHANCE OF RAIN WILL BE ON WEDNESDAY INTO THURSDAY AS ANOTHER COLD FRONT MOVES SOUTH FROM OKLAHOMA. THIS FRONT WILL HAVE MUCH LESS LOW LEVEL MOISTURE AVAILABLE...BUT PERHAPS SLIGHTLY BETTER UPPER LEVEL FORCING. WILL LIMIT POPS TO NO HIGHER THAN 30 PERCENT FOR THE WEDNESDAY AND THURSDAY SYSTEM. DRY WEATHER EXPECTED FOR FRIDAY - SUNDAY PERIOD WITH HIGHS MOSTLY IN THE 80S AND LOWS IN THE 50S. /09 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 68 86 64 88 66 / 50 10 0 0 5 WACO, TX 67 89 61 88 61 / 50 20 0 0 5 PARIS, TX 66 85 60 86 61 / 60 5 0 0 5 DENTON, TX 63 86 57 89 60 / 50 5 0 5 5 MCKINNEY, TX 63 86 56 87 59 / 60 10 0 0 5 DALLAS, TX 70 86 65 89 67 / 50 10 0 0 5 TERRELL, TX 67 85 61 87 63 / 60 20 0 0 5 CORSICANA, TX 68 87 63 87 64 / 60 20 0 0 5 TEMPLE, TX 68 89 61 89 61 / 50 20 0 5 5 MINERAL WELLS, TX 63 86 56 89 60 / 50 5 0 0 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 18, 3:04 PM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 304 PM CDT SUN SEP 18 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 304 PM CDT SUN SEP 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. FREQUENT LIGHTNING WILL OCCUR WITH THE STORMS. IN ADDITION...THE SEVERE THREAT INCLUDES DAMAGING WINDS AND SEVERE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY...MAINLY FOR THE SOUTHEASTERN AREAS AS A COLD FRONT PUSHES THROUGH THE REGION. THUNDERSTORMS RETURN TO THE FORECAST WEDNESDAY THROUGH THURSDAY AS ANOTHER COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON THROUGH THE EVENING HOURS AS THE STORMS DEVELOP AND MOVE SOUTHEAST.
In the hours before
Local storm report, Sep 18, 8:24 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
824 PM CDT SUN SEP 18 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND DMG AMBROSE 33.68N 96.38W
09/18/2011 GRAYSON TX AMATEUR RADIO
TREES DOWN IN AMBROSE. KNOCKED OUT POWER TO TOWN.Special weather statement, Sep 18, 8:31 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 831 PM CDT SUN SEP 18 2011 TXZ118-190200- TARRANT TX- 831 PM CDT SUN SEP 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL TARRANT COUNTY AT 831 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER NORTH RICHLAND HILLS...MOVING EAST AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BEDFORD...COLLEYVILLE... EULESS...HALTOM CITY...HURST...NORTH RICHLAND HILLS AND RICHLAND HILLS. PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3294 9703 3275 9704 3277 9731 3290 9722 TIME...MOT...LOC 0131Z 275DEG 23KT 3286 9719
Local storm report, Sep 18, 8:34 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
834 PM CDT SUN SEP 18 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HAIL 2 SW GARLAND 32.90N 96.65W
09/18/2011 E1.25 INCH DALLAS TX AMATEUR RADIO
2 SW GARLANDLocal storm report, Sep 18, 8:38 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
838 PM CDT SUN SEP 18 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 1 S GARLAND 32.91N 96.63W
09/18/2011 E1.00 INCH DALLAS TX TRAINED SPOTTER
QUARTER SIZE HAIL AT 635 AND HWY 76Local storm report, Sep 18, 8:39 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
839 PM CDT SUN SEP 18 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM TSTM WND DMG 1 S GARLAND 32.91N 96.63W
09/18/2011 DALLAS TX TRAINED SPOTTER
MULTIPLE POWER FLASHES AT 635 AND HWY 76.Local storm report, Sep 18, 8:53 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
853 PM CDT SUN SEP 18 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 1 S GARLAND 32.91N 96.63W
09/18/2011 E1.75 INCH DALLAS TX TRAINED SPOTTER
GOLF BALL SIZE HAIL AT 635 AND ROYALThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:00 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson, Hunt | 60 min |
| Sep 18, 7:17 PM CDT | Special Weather Statement | FWD | McLennan | 28 min |
| Sep 18, 7:23 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Hunt, Rains | 67 min |
| Sep 18, 7:24 PM CDT | Special Weather Statement | FWD | Denton | 36 min |
| Sep 18, 7:42 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 63 min |
| Sep 18, 7:56 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson, Hunt, Rockwall | 64 min |
| Sep 18, 8:29 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt, Rains | 61 min |
| Sep 18, 8:31 PM CDT | Special Weather Statement | FWD | Tarrant | 29 min |
| Sep 18, 8:43 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Mills | 62 min |
| Sep 18, 8:44 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Hunt, Kaufman, Rockwall, Tarrant | 46 min |
| Sep 18, 8:54 PM CDT | Areal Flood Advisory | FWD | Hopkins | 2 hr |
| Sep 18, 9:10 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Sep 18, 9:20 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Hunt, Johnson, Kaufman, Rains and 2 more | 55 min |
| Sep 18, 9:33 PM CDT | Special Weather Statement | FWD | Hill | 27 min |
| Sep 18, 9:35 PM CDT | Special Weather Statement | FWD | Bosque | 25 min |
| Sep 18, 9:39 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 66 min |
| Sep 18, 9:53 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 52 min |
| Sep 18, 9:58 PM CDT | Special Weather Statement | FWD | Hill | 32 min |
| Sep 18, 10:11 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, Johnson | 54 min |
| Sep 18, 10:15 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Kaufman, Van Zandt | 45 min |
| Sep 18, 10:22 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 38 min |
| Sep 18, 10:40 PM CDT | Special Weather Statement | FWD | McLennan | 35 min |
| Sep 18, 10:42 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson, Navarro | 63 min |
| Sep 18, 10:55 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill | 39 min |
| Sep 18, 11:17 PM CDT | Areal Flood Advisory | FWD | Ellis, Navarro | 3 hr |
| Sep 18, 11:36 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, McLennan | 54 min |
| Sep 18, 11:51 PM CDT | Special Weather Statement | FWD | Anderson, Freestone, Leon, Limestone, Navarro | 54 min |
| Sep 19, 12:05 AM CDT | Areal Flood Advisory | FWD | Bosque, McLennan | 3 hr |
| Sep 19, 12:29 AM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Falls, Limestone, McLennan | 45 min |
| Sep 19, 12:49 AM CDT | Special Weather Statement | FWD | Leon | 56 min |
| Sep 19, 1:19 AM CDT | Special Weather Statement | FWD | Bell, Falls, Leon, Milam, Robertson | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.